I've been taking 40-60mg hydrocodone 3 times a day for a little under a month due to a shoulder injury. I haven't filled my prescription and I haven't taken them for 3 days. I'm experiencing intense aching everywhere in my body, loss of appetite, sneezing, runny nose, nausea, shaking, loss of sleep, and mood swings. Is it possible that i'm experiencing withdrawal after taking this medication for almost a month solid? I wasn't sure if you can go through withdrawal after only a month. Please help?
21 Dec 2011
Yes, what you are experiencing sounds EXACTLY like opiate withdrawal. I've done it myself and know the signs.
Being on it a month, one would think that you could quit fine with no WD, but you were taking a large amount, so that is why you are in withdrawal
There are several ways to do this, one is like ripping off a bandaid really fast, and that is called cold turkey. It's unpleasant and it takes determination.
Or you could get your RX filled and taper off of it, slowly, almost painlessly. Then there is the suboxone route, tis a medication that stops withdrawal and quells cravings and is used in addiction (not for you, in this girls opinion) and one must wean off of Suboxone also.
Are you still in pain from your injury? Would you rather wean off of opiates?
Or do you just want to get it all over fast?
Regardless, please google The Thomas Recipe, tis a diary of sorts of Thomas' cold turkey withdrawal off of opiates, also a list of otc and rx meds you will need while in withdrawal.
Try Melatonin for sleep, Melatonin can be purchased at any supermarket or health food store. If melatonin doesn't work try Benadryl for sleep. If Benadryl doesn't work you may need an RX. If you are feeling depressed and/or anxious, you may need an antidepressant or a benzo like Xanax or Ativan. Benzos are addictive, so only use them for a short while.
If you have tummy issues get Immodium AD, for obvious reasons.
I know this is a LOT of information to toss at you when you asked a small question, but I figured I'd cover a lot of info so you know what to expect.
You may have more and more questions, feel free to ask them!!
21 Dec 2011
I have read over the posts from Sweet lemon and you and just want to offer help with a taper schedule from the hydrocodone if you get the prescription filled. You can drop to 5 pills a day (50mg), one every four hours except when you are sleeping, for five days, then drop to four pills a day, one four times a day for five days, then drop to 3 pills a day for five days, then to 2 pills a day for five days, then one a day for five days, then half a one for five days, then stop. You will need a total of 78 pills to accomplish this taper. If they don't give you that many, then let me know what you get and I'll work out a taper plan accordingly.
Otherwise, hang in there, as Sweet Lemon has shared, the withdrawals will not last forever though it may seem like it at the time. A tear in a muscle or tendon can be painful for quite awhile as it takes time to heal, but you may want to at least take on over the counter pain reliever paticularly at night.
If I can help any further, give me a shout,
21 Dec 2011
yes for sure you are having withdrawls but its a great thing that you have'nt been on them for a very long time because your withdrawls should not last as long as such as someone like myself who has been on them for yrs, everything you described is what i get when i try to quit but worse! you shoul be go threw a short withdrawl since your brain is not fully out of control and flooded with them.. if you want them to stop then i would look up the thomas recipe and this will help you get threw them.. plz dont get addicted to them because then you will be 10 times worse.. It sucks what your going threw but they will go away very soon since you have been on them for a short while.. Good luck and God bless.. Mickey
2 Feb 2012
Hello everyone, I apologize for not getting back on to respond until now. I fully recovered from the withdrawal symptoms I was experiencing. It would have been easier if I could have just slowly decreased the doses I was taking. However, I didn't have a choice because the work comp doctor didn't feel I needed the medication because my shoulder injury "wasn't so bad". I was really just being jerked around and wasn't allowed to see any other doctor since he was the designated work comp doctor. However, today I was informed that my case had been closed. This was good news because that meant I was able to see my regular doctor today. Now I am FINALLY getting the medical attention I needed all along. Not only do I still have a tear in a muscle in my shoulder, but it caused a cyst that has been growing since the injury almost 3 months ago, and is now also affecting my rotator cuff.
I am so happy to say that I have an MRI scheduled on the 9th, and the I have an appointment with an orthopedic specialist. My doctor did switch me to percocet 7.5, which works wonders for the pain and sleepless nights. I'm looking forward to finally getting the care I need and I'm so happy to be on the road to healing and being off the medication completely.
- Hydrocodone Information for Consumers
- Hydrocodone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Hydrocodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
they gave me Librium for alchohol withdrawal, but I'm also on xanax and hydrocodone which I'm about to run out of and would like to ...
1 answer • 9 Oct 2009
I have been taking hydrocodone off and on for about ten or more years. I went through the Suboxone program for withdrawal and ended up off the ...
4 answers • 2 Jan 2011
... wrapped my mind around the fact that I am addicted to hydrocodone. I've tapered off use for the last two days and am setting in for a ...
15 answers • 7 Jan 2012
I realize now that I'm no longer taking it for pain. I want to wean myself off of it with the least withdrawal possible. I could use some good ...
1 answer • 3 Mar 2012
... daily. Had been taking 150 mg. experiencing withdrawal symptoms and wondering if I should have taken longer to wean myself off. (Dr prescribed ...
1 answer • 13 Jun 2015